Alert archive / Idaho / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at May 14, 2025, 4:37 PM MDT for Bannock County, Idaho. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2025, 4:37 PM MDT (22:37 UTC)
- Expired
- May 14, 2025, 6:30 PM MDT
- In force
- 113 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.6 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at May 14, 1:59 PM MDT, 2 hours 38 minutes earlier. Its key messages:
- Rain and high mountain snow will continue this evening and tonight mainly in the eastern mountains after midnight with more widespread coverage earlier this evening.
- Much cooler temperatures will continue through the end of the week, and especially for Sunday, with valley rain and high mountain snow showers continuing off and on Thursday and Friday before becoming more widespread into the weekend.
Area forecast discussion, May 14, 1:59 PM MDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 159 PM MDT Wed May 14 2025 .KEY MESSAGES... - Rain and high mountain snow will continue this evening and tonight mainly in the eastern mountains after midnight with more widespread coverage earlier this evening. - Much cooler temperatures will continue through the end of the week, and especially for Sunday, with valley rain and high mountain snow showers continuing off and on Thursday and Friday before becoming more widespread into the weekend. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 124 PM MDT Wed May 14 2025 Upper level trof has shifted east with strong northwest flow aloft continuing to bring in very cold conditions with well below normal temperatures continuing through Thursday. Wrap around moisture with the system passing east will produce showers through tonight and very high mountain snow showers with snow levels 7 thousand to 7500 feet. Lows tonight will be in the 20 sand 30s mountains and 30s to around 40 valleys. Will remain in a cool northwesterly low aloft Thursday with showers persisting and isolated thunderstorms. Will not be as widespread as today but total precipitation amounts thorugh Thursday night generally 0.10 or less central mountains and a few hundredths to 0.20 in the Snake River Plain and 0.10 to 0.30 in eastern mountains. Highs Thursday will be in the 40s and 50s mountains and 50s to near 60 valleys. Lows Thursday night again in the 20s and 30s. Precipitation will end Thursday night. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 124 PM MDT Wed May 14 2025 Guidance solutions in this period are coming together on the first feature that barrels through the western states. There is almost no difference except in the low intensity through Tue. So Fri through Mon will be wet and cold as the incoming upper level trough deepens into a closed low and stays over until Mon. Partial drying out develops Tue. The southerly wind ahead of the upper low keeps a warming trend going into Sat. The trough is south of the forecast area but on our longitudes by Sun afternoon. Cold air floods in as the air flow becomes northerly, pushing highs to 15-20 deg F below normal. It won't be until Tue that temperatures return to just slightly below normal. Winds continue to track strong to very strong during this period, both at night and during the day. Strongest wind Sun afternoon evening with the upper trough passage. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1101 AM MDT Wed May 14 2025 Morning forecasts indicated a moderate risk of TSRA that deserved mention in the TAFs for mid-afternoon through early evening. SHRA has developed and will continue for most into the late evening hours, then another round develops Thu morning. Expect gusty and erratic wind during showers, although the main wind should be southwest to west with gusts as high as 25KT. Marginal VFR due mainly to CIG will continue in and out of observations, and tonight should become more widespread for KDIJ, KIDA, and KPIH. KBYI should bear a bigger brunt of VSBY impacts this afternoon, along with stronger wind gusting up to 35 mph. However, conditions will quickly clear during the early evening and by 15/01Z KBYI should be VFR. KDIJ risks some IFR for CIG tonight, but right now keeping with only a SCT deck below 1000ft AGL. Finally, KSUN will have no impact to CIG or VSBY, but SHRA/TSRA will be around for the late afternoon into mid-evening. Expect a return to SHRA/TSRA for mid-day through evening on Thu. && .PIH WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...GK LONG TERM...Messick AVIATION...Messick
In the hours before
Special weather statement, May 14, 4:11 PM MDT, 26 minutes before
Special Weather Statement National Weather Service Pocatello ID 411 PM MDT Wed May 14 2025 IDZ054-058-142245- Marsh and Arbon Highlands ID-Lower Snake River Plain ID- 411 PM MDT Wed May 14 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BANNOCK... NORTHEASTERN POWER AND SOUTHWESTERN BINGHAM COUNTIES THROUGH 445 PM MDT... At 411 PM MDT, Doppler radar was tracking a strong thunderstorm over northern American Falls Reservoir, moving southeast at 25 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to outdoor objects is possible. Locations impacted include... American Falls Reservoir, Chubbuck, Aberdeen, Pocatello Airport, and Sterling. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. If on or near American Falls Reservoir, get out of the water and move indoors or inside a vehicle. Strong winds will create rough chop. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4293 11286 4308 11272 4293 11246 4281 11257 TIME...MOT...LOC 2211Z 304DEG 21KT 4297 11271 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Valle
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:11 PM MDT | Special Weather Statement | PIH | Power | 34 min |
| May 14, 4:39 PM MDT | Special Weather Statement | PIH | Bannock | 51 min |
| May 14, 4:49 PM MDT | Special Weather Statement | PIH | Bingham | 26 min |
Nearby
Flash Flood Warnings in Idaho, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.